Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Sudden weight loss. Taking wellbutrin. Due to medication?

i have been taking Wellbutrin SR for about 3 weeks and almost immediatly, i have lost about 20 lbs. i am skinny as is and my coworkers are now asking me why am i losing weight and why do i look skinny, deathly skinny. I am usually about 145lbs to about 135. after 3-4 weeks, i lost almost 25 lbs!!! Why? I have been eating twice as much as i did before and still losing weight day by day it seems. I have never been this thin. I am scared as hell right now. SHould i stop Wellbutrin?
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Yes, wellbutrin can cause weight loss due to loss of appetite and increased metabolism. You should consult your psychiatrist to switch you to a different antidepressant so as to help with the weight loss. I hope this helps. It may be dangerous to go off of the medication cold turkey. It needs to be tapered down.

Take care and have a lovely day!
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor